Hail, Barton
- When
- May 8, 2:36 AM CST
- Where
- Barton County, Mindenmines
- Measured
- 1 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 37.483, -94.600
60 to 70 mph winds were also reported near Mindenmines.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SGF wrote it up.
60 to 70 mph winds were also reported near Mindenmines.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at May 8, 2:10 AM CST, 26 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 310 AM CDT WED MAY 8 2002 WILL EXPAND FLOOD WATCH FOR TODAY AND TONIGHT ACROSS ENTIRE CWA. ATTM MAJOR FLOODING WITH EVACUATIONS FROM BARRY COUNTY TO HOWELL COUNTY. ANOTHER ROUND OF TSRA PUSHING INTO WRN CWA AS WE SPEAK... WILL ONLY MAKE THINGS WORST. CURRENT MSAS DATA SHOWING COOL POCKET OVER CENTRAL MO WITH BOUNDARY ACROSS SRN MO AND VERY STRONG 8H JET (50-60KT) OVER SW MO. ALSO GOOD SURFACE CONVERGENCE ALONG SRN MO AND PROFILERS SHOWS GOOD UPPER LEVEL DIVERGENCE OVER WRN MO. THIS WILL KEEP THE THREAT OF MORE TSRA IN FOR 1ST PERIOD. WITH CLOUDS AND CHC OF PCPN WILL CUT TEMPS A LITTLE AND WILL GO NR 80 IN WRN ZONES TO MID 70S IN ERN ZONES FOR TODAY. ALSO THROW IN 50 POPS TODAY AND CATEGORICAL POPS TONIGHT AS ANOTHER UPPER TROF SWINGS ACROSS CWA DRAGGING A COLD FRONT WITH IT. COLD FRONT SHOULD BEGIN TO AFFECT NWRN ZONES AROUND MIDNIGHT. LOOKS LIKE A SQUAW LINE THIS TIME WITH MORE HEAVY RAIN POSSIBLE. EXTENDED FORECAST...TWEAK TEMPS DOWNS A FEW DEGREES AND LEFT EVERYTHING ELSE THE SAME. FCSTID = 07 .SGF... FLOOD WATCH FOR TODAY AND TONIGHT FOR ZONES MOZ055>058...MOZ066>071...MOZ077>083...MOZ088>098...MOZ101>106. .KS... FLOOD WATCH FOR TODAY AND TONIGHT FOR ZONES KSZ073...KSZ097...KSZ101.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1003 PM CDT TUE MAY 07 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1002 PM GROVESPRING MO FLOOD
05/07/02 WRIGHT REPORTED BY
SUPPLEMENTAL OBSERVER.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1109 PM CDT TUE MAY 07 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1108 PM MANSFIELD MO FLOOD
05/07/02 WRIGHT ONE FOOT OF WATER OVER
HIGHWAY 60 NEAR
MANSFIELD. REPORTED BY
LAW ENFORCEMENT OFFICIAL.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1213 AM CDT WED MAY 08 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1210 AM DOGWOOD MO 1.75 INCH HAIL
05/08/02 DOUGLAS REPORTED BY PUBLIC.KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-080700- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 200 AM CDT WED MAY 8 2002 SEVERE THUNDERSTORM WATCH NUMBER 251 HAS BEEN CANCELLED. THE THREAT FOR WIDESPREAD SEVERE WEATHER HAS DIMINISHED ACROSS THE AREA.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
301 AM CDT WED MAY 08 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0300 AM 5 NW GIRARD KS 1.75 INCH HAIL
05/08/02 CRAWFORD REPORTED BY LAW
ENFORCEMENT OFFICIAL.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
314 AM CDT WED MAY 08 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0312 AM GIRARD KS 1.75 INCH HAIL
05/08/02 CRAWFORD REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0312 AM GIRARD KS 70 MPH TSTM GUST
05/08/02 CRAWFORD
0312 AM GIRARD KS FLOOD. NUMEROUS ROADS
05/08/02 CRAWFORD CLOSED.The Springfield radar (KSGF), 110 km away, was scanning. The volume nearest the first event began at 08:37 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2002Every state in 2002This day in weather historyWarnings in Missouri, May 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5294093.